Alert archive / California / Frost Advisories in 2019
Frost Advisory 32, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 28, 2019, 1:57 PM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Oct 29, 2019, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2019, 1:57 PM PDT (20:57 UTC)
- In effect from
- Oct 29, 2019, 12:00 AM PDT
- Expired
- Oct 29, 2019, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934 WWUS76 KEKA 282057 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 157 PM PDT Mon Oct 28 2019 CAZ110>113-290500- /O.NEW.KEKA.FZ.W.0011.191029T0700Z-191029T1600Z/ /O.NEW.KEKA.FR.Y.0032.191029T0700Z-191029T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 157 PM PDT Mon Oct 28 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM TUESDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures of 27 to 31 degrees in the coldest valley locations. For the Frost Advisory, temperatures of 33 to 37 degrees will result in frost formation. * WHERE...Portions of interior Mendocino County. * WHEN...From midnight tonight to 9 AM Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. $$ CAZ102>105-109-290500- /O.NEW.KEKA.FR.Y.0032.191029T0700Z-191029T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- 157 PM PDT Mon Oct 28 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM TUESDAY... * WHAT...Temperatures of 32 to 37 degrees will result in frost formation. * WHERE...Portions of Del Norte, Humboldt, and coastal Mendocino counties. * WHEN...From midnight tonight to 9 AM Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
4 follow-up statements
403 WWUS76 KEKA 290500 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1000 PM PDT Mon Oct 28 2019 CAZ110>113-291300- /O.CON.KEKA.FZ.W.0011.191029T0700Z-191029T1600Z/ /O.CON.KEKA.FR.Y.0032.191029T0700Z-191029T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 1000 PM PDT Mon Oct 28 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures of 27 to 31 degrees in the coldest valley locations. For the Frost Advisory, temperatures of 33 to 37 degrees will result in frost formation. * WHERE...Portions of interior Mendocino County. * WHEN...From midnight tonight to 9 AM Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ102>105-109-291300- /O.CON.KEKA.FR.Y.0032.191029T0700Z-191029T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- 1000 PM PDT Mon Oct 28 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...Temperatures of 32 to 37 degrees will result in frost formation. * WHERE...Portions of Del Norte, Humboldt, and coastal Mendocino counties. * WHEN...From midnight tonight to 9 AM Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
670 WWUS76 KEKA 290928 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 228 AM PDT Tue Oct 29 2019 CAZ110>113-291600- /O.CON.KEKA.FZ.W.0011.000000T0000Z-191029T1600Z/ /O.CON.KEKA.FR.Y.0032.000000T0000Z-191029T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 228 AM PDT Tue Oct 29 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures of 27 to 31 degrees in the coldest valley locations. For the Frost Advisory, temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Portions of interior Mendocino County. * WHEN...Through 9 AM Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ106-291600- /O.EXA.KEKA.FR.Y.0032.000000T0000Z-191029T1600Z/ Southern Humboldt Interior- 228 AM PDT Tue Oct 29 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures from 33 to 36 degrees will result in frost formation. * WHERE...Southern Humboldt Interior County. * WHEN...Through 9 AM Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ102>105-109-291600- /O.CON.KEKA.FR.Y.0032.000000T0000Z-191029T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- 228 AM PDT Tue Oct 29 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Portions of Del Norte, Humboldt, and coastal Mendocino counties. * WHEN...Through 9 AM Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
946 WWUS76 KEKA 290934 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 234 AM PDT Tue Oct 29 2019 CAZ105-106-291045- /O.CAN.KEKA.FR.Y.0032.000000T0000Z-191029T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- 234 AM PDT Tue Oct 29 2019 ...FROST ADVISORY IS CANCELLED... $$ CAZ110>113-291600- /O.CON.KEKA.FZ.W.0011.000000T0000Z-191029T1600Z/ /O.CON.KEKA.FR.Y.0032.000000T0000Z-191029T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 234 AM PDT Tue Oct 29 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures from 28 to 32 degrees in the coldest valley locations. For the Frost Advisory, temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Portions of interior Mendocino County. * WHEN...Through 9 AM Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ102>104-109-291600- /O.CON.KEKA.FR.Y.0032.000000T0000Z-191029T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 234 AM PDT Tue Oct 29 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Portions of Del Norte, Humboldt, and coastal Mendocino counties. * WHEN...Through 9 AM Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
165 WWUS76 KEKA 291613 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 913 AM PDT Tue Oct 29 2019 CAZ110>113-291715- /O.EXP.KEKA.FZ.W.0011.000000T0000Z-191029T1600Z/ /O.EXP.KEKA.FR.Y.0032.000000T0000Z-191029T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 913 AM PDT Tue Oct 29 2019 ...FREEZE WARNING HAS EXPIRED... ...FROST ADVISORY HAS EXPIRED... $$ CAZ102>104-109-291715- /O.EXP.KEKA.FR.Y.0032.000000T0000Z-191029T1600Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 913 AM PDT Tue Oct 29 2019 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 28, 4:00 AM PDT, 9 hours 57 minutes earlier.
Area forecast discussion, Oct 28, 4:00 AM PDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
400 AM PDT Mon Oct 28 2019
.SYNOPSIS...Gusty east-northeast ridgetop winds will relax across
the region by midday. However, a second round of gusty winds is
expected Tuesday and Wednesday. Otherwise, cold overnight
temperatures will occur through midweek.
&&
.DISCUSSION...An amplified upper ridge was positioned over the
NERN PAC and Gulf of Alaska early Monday morning, while downstream
an upper trough was located across the WRN AND CNTRL CONUS. A cold
dry polar continental airmass was spreading south across the
region within a deep-layer northerly flow regime. Trinity and
northeastern Mendocino valley temperatures have subsequently
fallen into the 20s to low 30s, while warmer lows were observed
farther south and west. Similar lows are expected Tuesday morning,
with even colder values probable Wednesday morning. Thus, frost
and freeze headlines will be likely on a nightly basis through at
least mid week.
Otherwise, east-northeast ridgetop winds are forecast to relax
across the region this morning. However, surface high pressure is
forecast to restrengthen Tuesday and Wednesday as an upper-level
shortwave trough digs south across the Great Basin. East-northeast
ridgetop winds gusting from 30 to 50 kt will be possible resulting
in another round of elevated to critical fire weather conditions.
See the fire weather discussion below for more information.
After Wednesday...the surface pressure gradient is forecast to
weaken leading to diminishing ridgetop wind speeds. Nevertheless,
the upper ridge over the NERN PAC will persist, which will favor
near zero rain chances through the next seven days.
JMG
&&
.AVIATION...The gusty northerlies have diminished over-night
along the coast and now have turned more easterly. These light
easterlies will continue through sunrise before switching back to
the west around mid morning. A very dry airmass moving into the
coast has allowed all terminals to remain vfr with high dew pt /
temp depressions. Thus expect the coast to remain vfr through the
remainder of the TAF cycle and beyond. With the light offshore
flow also moving across the interior areas...expect those areas to
remain VFR as well.
&&
.MARINE...Gusty north winds will persist across the northern and
southern outer waters as well as northern inner waters through
Tuesday resulting in an extension of small craft advisories.
Northerly winds will diminish to 5 to 10 kt by midweek. Model
guidance shows a westerly swell from 3 to 4 feet at 14 seconds
occurring from Tuesday through early next week. /EYS
&&
.FIRE WEATHER...A critically dry airmass will continue to spread
south and west across the region through midweek. Meanwhile,
easterly ridgetop winds supporting Red Flag conditions over
portions of southeast Humboldt, southern Trinity, and interior
Mendocino counties will relax by midday. However, model guidance
shows a shortwave trough digging south across the Great Basin
during Tuesday. That feature will be accompanied by strengthening
surface high pressure over NRN CA/NV resulting in the
redevelopment of gusty east-northeasterly ridgetop winds. At this
time, peak gusts are forecast to range between 30 to 50 kt, which
will be more than sufficient for another round of critical fire
weather conditions.
JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT this morning for CAZ102>106-
109>111-113.
Red Flag Warning until 11 AM PDT this morning for CAZ212-276-277-
283.
NORTHWEST CALIFORNIA COASTAL WATERS...Frost Advisory until 9 AM
PDT this morning for PZZ410-415.
Small Craft Advisory until 5 PM PDT Tuesday for PZZ450-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 28, 7:56 AM PDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 756 AM PDT Mon Oct 28 2019 CAZ101-291500- Coastal Del Norte- 756 AM PDT Mon Oct 28 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a risk for sneaker waves along area beaches through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-112-291500- Northern Trinity-Southern Trinity-Southwestern Mendocino Interior- 756 AM PDT Mon Oct 28 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102>105-109-291500- Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- 756 AM PDT Mon Oct 28 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. There is a risk for sneaker waves along area beaches through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-111-113-291500- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 756 AM PDT Mon Oct 28 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 6:25 PM PDT | Frost Advisory | EKA | Del Norte | 8 hr |
| Oct 28, 2:16 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 7 hr |
| Oct 28, 7:52 AM PDT | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Oct 28, 1:57 PM PDT | Freeze Warning | EKA | Mendocino | 19 hr |
| Oct 28, 2:02 PM PDT | Red Flag Warning | EKA | 50 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.